On Ramanujan's continued fraction for (q2;q3)(q; q3)

George E. Andrews, Bruce C. Berndt, Jaebum Sohn, Ae Ja Yee, Alexandru Zaharescu

Research output: Contribution to journalArticlepeer-review

13 Scopus citations


The continued fraction in the title is perhaps the deepest of Ramanujan's q-continued fractions. We give a new proof of this continued fraction, more elementary and shorter than the only known proof by Andrews, Berndt, Jacobsen, and Lamphere. On page 45 in his lost notebook, Ramanujan states an asymptotic formula for a continued fraction generalizing that in the title. The second main goal of this paper is to prove this asymptotic formula.

Original languageEnglish (US)
Pages (from-to)2397-2411
Number of pages15
JournalTransactions of the American Mathematical Society
Issue number6
StatePublished - Jun 2003

All Science Journal Classification (ASJC) codes

  • General Mathematics
  • Applied Mathematics


Dive into the research topics of 'On Ramanujan's continued fraction for (q2;q3)(q; q3)'. Together they form a unique fingerprint.

Cite this